MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281416
Medical Device Problem Codes Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted, however, the delivery catheter will be provided for analysis.Pre-implant imaging evaluation was sent to gore imaging for analysis.The investigation is in process.Further information will be provided.E2402 was used to cover that the procedure was completed with no harm to the patient.F26 was used to explain that the olive tip was successfully removed with no harm to the patient.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular procedure using gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.The gore® dryseal flex introducer sheath (dsf1833/ 27266549) was used for access.Reportedly, the procedure was progressing as planned.After the full deployment of (b)(6), when the physician pulled the catheter out of the sheath, the olive tip was missing.Reportedly, the olive plus approx.3cm of the clear inner lumen was in distal end of the sheath near the valve.The olive tip was successfully removed with no harm to the patient.According to the physician, a tightness in the sheath at the valve caused the olive separation.Also, the physician felt a little difficulty at the valve on insertion but not excessive.The case was completed with patient stable condition.
 
Event or Problem Description
The physician felt a little difficulty at the valve on insertion but not excessive.It didn¿t appear that any unusual force was used on withdrawal.
 
Additional Manufacturer Narrative
B5: description summary was updated.H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.B6: imaging evaluation.C20: this code was used to cover that imaging was unable to provide an evaluation in relationship to this event.E2402 was used to cover that the procedure was completed with no harm to the patient.F26 was used to explain that the olive tip was successfully removed with no harm to the patient.B01: the device remains implanted, however, the delivery catheter was provided for the engineering analysis.C24: the delivery catheter was provided to gore for engineering evaluation.The device evaluation showed the following: visual inspection of the returned components confirmed that the leading end of the catheter with the attached leading olive had separated from the rest of the delivery catheter and was not returned for evaluation.The returned portion of the delivery catheter appeared to be intact with no signs of fracture or breakage.The mid olive and shrink tube appeared to be intact with no signs of fracture or breakage.Additionally, the blue polyimide was not visible through the mid olive.Based on the findings of this evaluation, the physician¿s observation that ¿when the physician pulled the catheter out of the sheath, the olive tip was missing¿ could be confirmed.Based on the findings of this evaluation, the physician¿s observation that ¿a tightness in the sheath at the valve caused the olive separation¿ could not be confirmed with the available information.The likely cause for the separation of the leading end of the catheter from the delivery catheter could not be determined with the available information.This type of occurrence will continue to be monitored.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu) warning: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms.Do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter breakage or separation resulting in potential patient harms.If catheter separation occurs, use best medical judgment to determine the appropriate course of action for the patient.Effective removal of the catheter component has been reported through both surgical (e.G.Cut down) and endovascular techniques (e.G.Snaring, sheath removal).
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted, however, the delivery catheter will be provided for the engineering analysis.B6: imaging evaluation.C20: this code was used to cover that imaging was unable to provide an evaluation in relationship to this event.E2402 was used to cover that the procedure was completed with no harm to the patient.F26 was used to explain that the olive tip was successfully removed with no harm to the patient.Further information will be provided.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18577117
Report Number3007284313-2024-03018
Device Sequence Number9080315
Product Code MIH
UDI-Device Identifier00733132622542
UDI-Public00733132622542
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Catalogue NumberRLT281416
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/31/2024
03/15/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/06/2024
03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale